NURSING

Question 23 A nurse is explaining the use of acyclovir therapy to a 72-year-old man. Nephrotoxicity is discussed as a major adverse effect in older patients. To minimize the risk of the patient developing this adverse effect, the nurse will advise him to

A) take the tablets on an empty stomach
B) decrease the drug dosage if initial symptoms of nephrotoxicity appear
C) stay well hydrated by drinking at least eight 8-oz glasses of water daily
D) eat light meals every day

Question 24 A 9-year-old boy was bought to his primary care provider by his mother with signs and symptoms of hookworm infection and will be sent home with a prescription for mebendazole. When provided patient and family education, the nurse should teach the mother with which of the following measures to avoid reinfection following treatment?

A) The importance of vigilant hygiene for the boy and the other members of the family
B) The need for the boy to provide serial stool samples for 6 months following treatment
C) The need to supplement the anthelminthic drug with prophylactic antibiotics
D) The need to use prescription skin cleansers during treatment and for 6 weeks after

Question 25 A nurse is caring for a patient who is on amphotericin B. On morning rounds the patient reports weakness, numbness, and a tingling sensation in his feet. What would be a priority action by the nurse?

A) Encourage the patient to increase fluid intake
B) Use strict aseptic technique for drug administration
C) Keep the bed in a low position and the side rails up at all times
D) Reduce the drug dosage

Question 26 A nurse is providing education to a patient who is taking INH. The nurse will advise the patient to avoid which of the following foods?

A) Cheese, dairy products, and bananas
B) Potatoes and root vegetables
C) Citrus fruits
D) Chicken and fish

Question 27 A child is taking permethrin for head lice. The nurse will instruct her mother to

A) wash her hair daily with a good shampoo
B) increase her daily intake of milk
C) maximize the child’s fluid intake
D) stop using creams, ointments, and oils on the child’s skin and scalp.

Question 28 A patient is receiving cefazolin in combination with anticoagulants. To minimize the adverse effects during therapy, the nurse will

A) monitor the site of injection
B) monitor the patient for bleeding gums
C) continue therapy until 2 days after symptoms have resolved
D) administer the medication with small amounts of food and fluids

Question 29 Which of the following would a nurse assess for in a patient who is taking polymyxin B systemically?

A) Peripheral neuropathy
B) Nephrotoxicity and hepatotoxicity
C) Hyperkalemia and hyponatremia
D) Endocarditis and hypertension

Question 30 A 30-year-old African-American woman tested positive for TB and is prescribed isoniazid. The nurse will plan the patient’s care to include close monitoring of the drug therapy because

A) the process of drug elimination will be faster in this patient
B) the therapeutic effect of the drug may be too slow to be effective
C) the patient is at greater risk for high serum levels of the drug
D) the process of drug metabolism may be faster in this patient

Question 31 A patient is receiving long-term clindamycin therapy for a life-threatening infection. The nurse will begin by monitoring this drug therapy by obtaining

A) blood glucose levels daily for 1 week
B) establishing the patient’s auditory abilities
C) a baseline complete blood count
D) liver enzymes weekly until the drug therapy is completed

Question 32 A 45-year-old female patient is prescribed ciprofloxacin to treat a bronchial infection. A nursing assessment revealed that she started taking daily vitamin supplements about 2 years ago. To maximize the therapeutic effects of the ciprofloxacin therapy, the nurse should advise the patient to

A) take the vitamins at least 2 hours before or after taking ciprofloxacin
B) alternate the dosage of ciprofloxacin and vitamin supplements
C) reduce the dosage of vitamin supplements
D) reduce the dosage of vitamin supplements and double the dosage of ciprofloxacin

Question 33 A 7-year-old child has tonsillitis and is prescribed penicillin V, which is to be administered at home. The nurse will instruct the parents to administer the drug

A) with a sip of water 1 hour before mealtime
B) immediately before or with a meal
C) with a glass of water 1 hour before or 2 hours after a meal
D) intravenously with the assistance of a home health nurse

Question 34 A 15-year-old patient has meningitis caused by Haemophilus influenzae. She is being treated with chloramphenicol. The most important nursing action for this patient would be to monitor

A) blood sugar levels daily
B) liver enzymes monthly
C) plasma concentrations regularly
D) urine output daily

Question 35 A 49-year-old farmer who normally enjoys good health has become seriously ill in recent days and the results of an extensive diagnostic work up have resulted in a diagnosis of histoplasmosis. The patient has been admitted to the hospital and has begun treatment with amphotericin B. The nurse who is providing care for the patient should prioritize which of the following diagnostic results during his course of treatment?

A) Electrolytes, blood urea nitrogen, and creatinine
B) Hemoglobin, hematocrit, and red blood cells
C) PT, PTT, and platelets
D) C-reactive protein

Order now and get 10% discount on all orders above $50 now!!The professional are ready and willing handle your assignment.

ORDER NOW »»